Alert archive / Maryland / Special Weather Statements in 2016

Special Weather Statement, NWS Wakefield, VA

August 1, 2016Dorchester County, Wicomico County, Maryland

NWS Wakefield, VA issued this special weather statement at Aug 1, 2016, 7:21 PM EDT for Dorchester County, Wicomico County, Maryland. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 7:21 PM EDT (23:21 UTC)
Expired
Aug 1, 2016, 8:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Wicomico County, MD

The radar

The Dover AFB radar (KDOX), 59 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS81 KAKQ 012321
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT MON AUG 1 2016

MDZ021-022-020000-
DORCHESTER-WICOMICO-
721 PM EDT MON AUG 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WICOMICO AND DORCHESTER
COUNTIES...

AT 721 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SHARPTOWN TO 6 MILES NORTH OF
TAYLORS ISLAND. MOVEMENT WAS SOUTHEAST AT 35 MPH.

WIND GUSTS BETWEEN 30 TO 40 MPH AND LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  SHARPTOWN AROUND 725 PM EDT. 
  CAMBRIDGE AND UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL 
  STUDIES AROUND 730 PM EDT. 
  DELMAR AROUND 735 PM EDT. 
  PARSONSBURG AROUND 740 PM EDT. 
  FRUITLAND AND SALISBURY UNIVERSITY AROUND 800 PM EDT. 

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3864 7571 3846 7569 3845 7534 3841 7532
      3829 7539 3830 7566 3823 7590 3836 7587
      3824 7595 3831 7602 3837 7600 3837 7601
      3824 7604 3849 7634 3849 7632 3853 7620
      3854 7628 3863 7629 3857 7603 3870 7583
TIME...MOT...LOC 2321Z 298DEG 54KT 3860 7577 3856 7632 

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:36 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 1, 3:36 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
336 PM EDT MON AUG 1 2016

.SYNOPSIS...
An upper level trough settles over the Mid-Atlantic region tonight
and Tuesday as a weak frontal boundary gradually drops south
across the area tonight and early Tuesday. This boundary stalls
across the Carolinas by midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...

Latest weather analysis features upper level ridging building from
the Lower Mississippi River Valley into the Upper Great Lakes.
Upper level trough axis remains oriented from New England into the
Interior Northeast and Eastern Ohio Valley. Weak frontal
boundary/trough has begun to buckle south into the area, and has
set off a few showers across the Lower Eastern Shore this
afternoon. MLCAPE values remain highest along the coast per 19z
analysis. This in tandem with steep low-level lapse rates and
numerous areas of moisture convergence evident in RAP/HRRR will
result in sct to numerous areas of showers and t-storms this
afternoon and this evening.

Highest POPs (~60%) remain oriented across the far SE cwa, as
best upper support courtesy of upper level shortwave aloft and
anomalously moist airmass (PW 1.75-2" per 12z soundings at
WAL/GSO/MHX) will combine to bring another round of sct-numerous
showers and t-storms. Pcpn will be lower overall in areal coverage
farther north, with timing of shortwave to the north appearing a
bit slower and with modest drying aloft filtering in from the NW.
Still, iso-sct convection cannot be ruled out through early
evening, and have accordingly held pop in solid chance range area
wide through early evening. Once again, primary threat will be
with heavy rainfall in any showers that develop. HWO continues to
address this threat well and will be maintained for now.

Showers/tstms should again gradually diminish in areal coverage late
this evening through the overnight hours with stabilization and
low level lapse rates slackening. Clearing overnight will likely
result in more patchy fog towards morning. Otherwise, variably
cloudy with lows in the low to mid 70s.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
The upper trough axis slides offshore Tuesday, shunting the
surface boundary farther south toward the VA/NC border by
tomorrow night. PW values drop to ~1.5in across the n/NW tier of
counties as drier air continues to filter in from the nw. POPs
have been shunted up into chc range across South Central VA/NE NC,
with PWs expected to remain in a similar 1.75-2.0" range through
tomorrow. Still appears as if the trough axis will serve as the
focusing mechanism for aftn convection. Highs tomorrow in the
mid/upper 80s (around 90 far sw). Any lingering showers/tstms
should dissipate quickly Tuesday evening due to the combination of
the trough axis pushing farther offshore and the loss of solar
insolation. Otherwise, partly cloudy Tuesday night with lows in
the upper 60s to low 70s.

The upper level flow becomes northerly late Tuesday night into
Wednesday sfc high pressure builds south across the area, with the
sfc boundary settling south across the Carolinas before washing
out. PW values drop to 1.25-1.5" Wednesday and any low- level
convergence should be concentrated south of the local area near
the front, and west of the local area across the mountains. Given
this, dry conditions are expected to prevail Wed/Thu with sct
afternoon cu. Highs average in the mid 80s both days, with low
80s along the Atlantic coast of the Ern Shore. Partly clear and
cooler by night with lows in the 60s to low 70s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Surface high pressure off the New England coast is expected to
push out to sea Thu night/Fri as a sfc low crosses nrn Ontario.
This feature is expected to drag a cold front through the Great
Lakes and Ohio Valley Fri...then cross the Mid Atlantic Region
Sat/Sat night. The front is now showing signs of stalling over
the Carolinas on Sun. Meanwhile, a large scale upper low
traverses the sern half of Canada...potentially bringing
cooler temps and maybe even some clouds to the area in nw flow
aloft. A little too soon to hash out these exact details, but
this would be enough to shunt the frontal boundary south of the
area as progged by long term model solutions. Little to no
changes have been made to ongoing temp/precip forecast. Overall,
aftn/evening thunderstorms possible Fri-Sun.

With sfc high pressure shifting ewd and away from the New
England/Atlantic coast, temperatures and dewpoints/humidity will
begin a gradual warming trend Fri through the upcoming weekend.
Lows Thu night around 70F inland/lower 70s beaches. Highs Fri
in the upper 80s inland/low-mid 80s beaches. Lows Fri/Sat nights
70-75F inland/mid-upper 70s se beaches. Highs Sat/Sun in the
lower 90s inland/mid 80s beaches.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 18Z...A cold front was situated from low pressure over
Delaware westward across Maryland and into southern Ohio. The cold
front will move slowly to the south during the 18Z TAF period.

Scattered thunderstorms can be expected through evening. At issuance
time...convection was developing in the SBY area. There were a few
showers occurring in the ECG area. Included showers at ECG and ORF
late in the afternoon. The only thunderstorm mention for now was at
SBY for the first couple hours of the forecast.

Included IFR ceilings for a few hours around sunrise at SBY behind
the aforementioned cold front on Tuesday morning. That front
continues to the south and shifted winds to a north or northeast
direction at the rest of the sites except ECG by mid morning
Tuesday.

OUTLOOK...There will be small chances for convection late Tuesday
especially southeast portions. A dry forecast is in place
Wednesday through Friday. Scattered thunderstorms are possible
Saturday afternoon. No significant IFR is expected outside of
thunderstorms.

&&

.MARINE...
A sfc boundary located over the Delmarva late this aftn slowly
sags swd across the waters tonight into Tue...providing a focus
for thunderstorm activity each aftn/evening. For the rest of
today, winds will generally be w-sw 10-15kt through this
evening... becoming n-nw 5-10kt after midnight into Tue. By Tue
evening, the frontal boundary is expected to drape across the
Carolinas as high pressure builds over New England. Winds become
ne-e aob 15kt through Thu night. The sfc high then shifts ewd away
from the New England coast and winds become more se-s Fri/Fri
night...then s-sw on Sat as a cold front approaches the waters.
Seas average 2-3ft...but may build to 4ft from 10-20nm in the
persistent onshore flow Tue night into Thu. Waves average 1-2ft in
the Bay.

&&

.CLIMATE...
6.98 inches of rain at ORF yesterday set a daily record rainfall.
This appears to rank as the fifth highest calendar day total on
record for ORF.

Another climo note for Norfolk: Per monthly climate, July 2016
will go down as 6th warmest month on record at ORF.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...AJZ/MAM
LONG TERM...BMD
AVIATION...LSA
MARINE...BMD
CLIMATE...
Hazardous weather outlook, Aug 1, 6:41 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
641 PM EDT MON AUG 1 2016

ANZ637-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093-
095>100-509>525-022245-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-NORTHAMPTON-
HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
641 PM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-022245-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
641 PM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 1, 5:11 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
511 PM EDT MON AUG 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             OCEAN CITY              38.36N 75.08W
08/01/2016  E1.00 INCH       WORCESTER          MD   PUBLIC

            .

&&

JEF
Local storm report, Aug 1, 5:16 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT MON AUG 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     WATER SPOUT      1 ESE WEST OCEAN CITY   38.34N 75.09W
08/01/2016                   ANZ650             MD   PUBLIC

            PUBLIC REPORT OF A WATERSPOUT OVER CAPE ISLE
            OF WIGHT.

&&

JEF
Local storm report, Aug 1, 5:18 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
518 PM EDT MON AUG 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     OCEAN CITY MUNICIPALITY 38.31N 75.12W
08/01/2016  M49 MPH          WORCESTER          MD   ASOS

            ASOS STATION OCEAN CITY MUNICIPAL AIRPORT
            /OXB/.

&&

DEROSA
Local storm report, Aug 1, 6:01 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 PM EDT MON AUG 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     FLOOD            1 SSE WEST OCEAN CITY   38.34N 75.11W
08/01/2016                   WORCESTER          MD   EMERGENCY MNGR

            2.0 TO 2.5 FEET ON MANY ROADS IN WEST OCEAN
            CITY NEAR ROUTE 50 BRIDGE...OBSERVED BY LAW
            ENFORCEMENT.

&&

DEROSA
Special weather statement, Aug 1, 6:37 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
637 PM EDT MON AUG 1 2016

MDZ021-022-012315-
DORCHESTER-WICOMICO-
637 PM EDT MON AUG 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WICOMICO
AND NORTHERN DORCHESTER COUNTIES...

AT 636 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CORDOVA TO NEAR TANYARD TO OXFORD.
MOVEMENT WAS SOUTHEAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 40 MPH, FREQUENT LIGHTNING AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES AROUND 645
  PM EDT.
  CAMBRIDGE AROUND 650 PM EDT.
  SECRETARY AROUND 700 PM EDT.
  HURLOCK AROUND 710 PM EDT.
  SHARPTOWN AND VIENNA AROUND 715 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MARDELA SPRINGS...
ELDORADO...GALESTOWN...EAST NEW MARKET...LINKWOOD...LLOYDS AND
BROOKVIEW.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3870 7580 3868 7580 3869 7576 3864 7571
      3846 7569 3845 7576 3861 7628 3863 7629
      3863 7628 3862 7628 3863 7624 3860 7621
      3863 7617 3859 7616 3860 7614 3858 7611
      3857 7603 3859 7599 3868 7594 3870 7590
TIME...MOT...LOC 2236Z 295DEG 29KT 3890 7598 3874 7601 3871 7615

44
Special weather statement, Aug 1, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT MON AUG 1 2016

MDZ021-022-020000-
DORCHESTER-WICOMICO-
721 PM EDT MON AUG 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WICOMICO AND DORCHESTER
COUNTIES...

AT 721 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SHARPTOWN TO 6 MILES NORTH OF
TAYLORS ISLAND. MOVEMENT WAS SOUTHEAST AT 35 MPH.

WIND GUSTS BETWEEN 30 TO 40 MPH AND LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  SHARPTOWN AROUND 725 PM EDT.
  CAMBRIDGE AND UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL
  STUDIES AROUND 730 PM EDT.
  DELMAR AROUND 735 PM EDT.
  PARSONSBURG AROUND 740 PM EDT.
  FRUITLAND AND SALISBURY UNIVERSITY AROUND 800 PM EDT.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3864 7571 3846 7569 3845 7534 3841 7532
      3829 7539 3830 7566 3823 7590 3836 7587
      3824 7595 3831 7602 3837 7600 3837 7601
      3824 7604 3849 7634 3849 7632 3853 7620
      3854 7628 3863 7629 3857 7603 3870 7583
TIME...MOT...LOC 2321Z 298DEG 54KT 3860 7577 3856 7632

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:00 PM EDTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Hanover, Henrico and 5 more30 min
Jul 31, 8:15 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent30 min
Jul 31, 8:17 PM EDTSpecial Weather StatementAKQMecklenburg28 min
Jul 31, 8:19 PM EDTSpecial Weather StatementAKQCumberland, Goochland, Powhatan, Prince Edward26 min
Jul 31, 8:33 PM EDTSpecial Weather StatementAKQKing William42 min
Jul 31, 8:37 PM EDTSpecial Weather StatementAKQKing and Queen, King William23 min
Jul 31, 8:39 PM EDTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Henrico, Lunenburg and 2 more51 min
Jul 31, 8:41 PM EDTSpecial Weather StatementAKQPrince Edward34 min
Jul 31, 8:48 PM EDTSevere Thunderstorm WarningAKQKing and Queen, King William17 min
Jul 31, 8:52 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Goochland, Hanover, Henrico, Powhatan and 2 more38 min
Jul 31, 9:18 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Dinwiddie, Nottoway, Prince Edward3 hr
Jul 31, 9:55 PM EDTSpecial Weather StatementAKQDinwiddie, City of Petersburg50 min
Jul 31, 9:58 PM EDTSpecial Weather StatementAKQLunenburg62 min
Jul 31, 10:45 PM EDTSpecial Weather StatementAKQDinwiddie, City of Petersburg45 min
Aug 1, 3:55 PM EDTSpecial Marine WarningAKQ65 min
Aug 1, 4:55 PM EDTSpecial Marine WarningAKQ65 min
Jul 31, 9:22 PM EDTSpecial Weather StatementAKQDorchester23 min
Aug 1, 3:52 PM EDTSpecial Weather StatementAKQWorcester38 min
Aug 1, 4:25 PM EDTSpecial Weather StatementAKQWorcester50 min
Aug 1, 4:35 PM EDTAreal Flood AdvisoryAKQWorcester3 hr
Aug 1, 4:37 PM EDTTornado Warning Tornado observedAKQWorcester23 min
Aug 1, 6:37 PM EDTSpecial Weather StatementAKQDorchester38 min
Aug 1, 7:59 PM EDTSpecial Weather StatementAKQDorchester, Wicomico46 min

Nearby

Special Weather Statements in Maryland, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.